Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 15, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 27, 2013, 11:52 PM HST for Hawaii County, Hawaii. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2013, 11:52 PM HST (09:52 UTC)
- Expired
- Feb 28, 2013, 9:54 AM HST
- In force
- 10 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 9.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWHW70 PHFO 280952 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1152 PM HST WED FEB 27 2013 ...HIGH WIND WARNING CANCELLED FOR BIG ISLAND SUMMITS... ...WIND ADVISORY CANCELLED FOR HALEAKALA SUMMIT... ...WIND ADVISORY NOW IN EFFECT FOR BIG ISLAND SUMMITS UNTIL 6 AM THURSDAY... .STRONG WINDS OVER THE SUMMITS CONTINUE TO GRADUALLY DIMINISH... AND WILL CONTINUE TO DO SO THROUGH THURSDAY. A NEW HIGH BUILDING NORTH OF THE ISLANDS ON FRIDAY IS EXPECTED TO BRING ANOTHER INCREASE IN WIND SPEEDS OVER HALEAKALA SUMMIT...POSSIBLY REACHING ADVISORY LEVELS AGAIN. HIZ028-281600- /O.CAN.PHFO.HW.W.0003.000000T0000Z-130228T1000Z/ /O.NEW.PHFO.WI.Y.0015.130228T0952Z-130228T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1152 PM HST WED FEB 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS TO 50 MPH...AND GRADUALLY DIMINISHING. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ022-281100- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-130228T1000Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1152 PM HST WED FEB 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. ALTHOUGH TRADE WINDS OVER THE HALEAKALA SUMMIT WILL REMAIN BREEZY... SPEEDS WILL BE BELOW ADVISORY LEVELS. $$ BIRCHARD
2 follow-up statements
160 WWHW70 PHFO 281338 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST THU FEB 28 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS UNTIL NOON TODAY... .STRONG WINDS OVER THE SUMMITS CONTINUE TO GRADUALLY DIMINISH... AND WILL DROP BELOW ADVISORY LEVELS BY THIS AFTERNOON. HIZ028-282200- /O.EXT.PHFO.WI.Y.0015.000000T0000Z-130228T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 338 AM HST THU FEB 28 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TODAY. * WINDS...NORTHEAST TO EAST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH THIS MORNING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
292 WWHW70 PHFO 281954 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 954 AM HST THU FEB 28 2013 ...WIND ADVISORY FOR BIG ISLAND SUMMITS IS CANCELLED... HIZ028-282100- /O.CAN.PHFO.WI.Y.0015.000000T0000Z-130228T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 954 AM HST THU FEB 28 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA THIS MORNING...AND IS EXPECTED TO CONTINUE WEAKENING TODAY. THEREFORE...THE ADVISORY IS CANCELLED. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 27, 8:35 PM HST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 27, 8:35 PM HST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 835 PM HST WED FEB 27 2013 .SYNOPSIS... BREEZY AND GUSTY TRADE WINDS WILL PERSIST THROUGH EARLY NEXT WEEK... WITH THE STRONGEST WINDS DUE ON FRIDAY AND SATURDAY. SOMEWHAT DRY TRADE WIND WEATHER WILL CONTINUE FOR THE NEXT DAY OR SO...WITH A TYPICAL PATTERN OF WINDWARD AND MAUKA SHOWERS IN STORE FOR THE WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION... LITTLE CHANGE TO THE OVERALL FORECAST PHILOSOPHY PRESENTED BY THE DAY SHIFT. ASIDE FROM THE WIND HEADLINES FOR THE SUMMITS ON MAUI AND THE BIG ISLAND...A MOSTLY QUIET NIGHT IS EXPECTED. WINDS ARE TRENDING DOWN...BUT THE WARNING AND ADVISORY ARE STILL VALID. WILL CONTINUE TO MONITOR OBSERVATIONS AND UPDATE NPW/FORECASTS SHORTLY BEFORE THEIR CURRENT EXPIRATION TIME OF MIDNIGHT. GUSTY TRADE WINDS WILL BE ON A DOWNWARD TREND THROUGH MOST OF THURSDAY. A 1030 MB SURFACE HIGH CONTINUES TO MOVE E ABOUT 1600 MILES NE OF THE ISLANDS...WHILE ITS ASSOCIATED SURFACE RIDGE ABOUT 425 MILES N OF KAUAI IS DRIFTING S. WITH THE SURFACE RIDGE WEAKENING AND MOVING S...TRADE WINDS ARE SLOWLY DECLINING. THOUGH DECREASING... WINDS REMAIN STRONG ACROSS THE HIGHER ELEVATIONS ACROSS THE STATE. THUS...A HIGH WIND WARNING REMAINS FOR THE SUMMITS ON THE BIG ISLAND...AND A WIND ADVISORY REMAINS FOR HALEAKALA SUMMIT. WINDS WILL DIMINISH FURTHER THROUGH THURSDAY AS THE STRONG MID AND UPPER LEVEL GRADIENT BETWEEN A RIDGE ALOFT TO THE N...AND A LOW FAR TO THE E...SLIDES FURTHER E. MOSTLY DRY TRADE WIND WEATHER IS IN STORE FOR THE NEXT COUPLE OF DAYS. SATELLITE DERIVED PRECIPITABLE WATER /PW/ VALUES ARE DOWN BELOW 0.75 OF AN INCH...WITH AFTERNOON SOUNDING DATA HINTING AT SLIGHTLY HIGHER VALUES OVER THE BIG ISLAND. THE RIDGING ALOFT IS PRODUCING STRONG INVERSIONS BETWEEN 4 AND 6 KFT ACCORDING TO RECENT AIRCRAFT DATA. WITH LITTLE CHANGE THROUGH AT LEAST TOMORROW...EXPECT MINIMAL SHOWER ACTIVITY TO BE CONFINED TO WINDWARD SLOPES...WITH THE HIGHEST CHANCES FOR RAINFALL ON THE BIG ISLAND. ANOTHER SHOT OF GUSTY TRADE WINDS IS DUE ON FRIDAY AND SATURDAY. STRONG HIGH PRESSURE WILL PASS N OF THE ISLANDS...CAUSING THE TRADES TO INCREASE AGAIN. TRADE WINDS WILL EASE A NOTCH AS THE HIGH MOVES OFF TO THE E ON SUNDAY...WITH MODERATE TO LOCALLY BREEZY TRADES HOLDING INTO EARLY NEXT WEEK. A SLIGHT INCREASE IN MAINLY WINDWARD SHOWERS IS POSSIBLE HEADING INTO THE WEEKEND. AN UPPER LEVEL TROUGH WILL PASS OVERHEAD FRIDAY AND SATURDAY THEN LINGER NEARBY...WEAKENING THE INVERSION A BIT AND POSSIBLY LEADING TO AN INCREASE IN WINDWARD SHOWERS. MORE SIGNIFICANT WEAKENING OF THE RIDGE ALOFT COULD LEAD TO AN INCREASE IN RAINFALL TUESDAY OR WEDNESDAY. && .AVIATION... GIVEN A COUPLE STRONGER AIRCRAFT REPORTS OF 25-30KT AND THE STRONG/LOW INVERSION...THERE IS ENOUGH POTENTIAL FOR MODERATE LOW LEVEL TURB TO THE LEE OF THE MTNS...AND AIRMET TANGO WILL REMAIN IN EFFECT. ALTHOUGH WINDS WILL DIMINISH SLIGHTLY THROUGH THURSDAY... THEY WILL INCREASE AGAIN THURSDAY NIGHT...AND AIRMET TANGO WILL LIKELY REMAIN INTO EARLY NEXT WEEK. OTHERWISE CONDITIONS WILL BE DRY AND STABLE WITH VFR PREVAILING. SHOWERS WILL BE FOCUSED ACROSS WINDWARD SECTIONS...WHERE BRIEF MVFR CIG WILL BE POSSIBLE. && .MARINE... TRADES ARE ON A BRIEF DECLINE....BUT A SMALL CRAFT ADVISORY /SCA/ REMAINS IN PLACE FOR ALL WATERS. AS TRADES GRADUALLY DECLINE...SO WILL ROUGH TRADE WIND DRIVEN SEAS. THAT WILL PRODUCE BORDERLINE CONDITIONS ACROSS SOME WATERS FOR BOTH WINDS AND SEAS TOMORROW...BUT AN INCREASING NW SWELL COMBINED WITH REBUILDING TRADES THURSDAY EVENING WILL BE ENOUGH TO KEEP THE SCA GOING FOR ALL WATERS THROUGH SATURDAY. THE SCA COULD BE TRIMMED BACK TO THE TYPICALLY WINDY WATERS ON SUNDAY. ROUGH SURF ALONG E FACING SHORES IS ON A SHORT DOWNWARD TREND... WHILE SURF IS COMING UP FOR MOST N AND W FACING SHORES. FORERUNNERS OF A NW SWELL HAVE ARRIVED AT BUOY 51101. SURF WILL REACH HIGH SURF ADVISORY LEVELS FOR N AND W FACING SHORES OF MOST SMALLER ISLANDS BY MORNING...AND A HIGH SURF ADVISORY HAS BEEN ISSUED. THE ADVISORY RUNS THROUGH SATURDAY MORNING. A MODERATE NW SWELL IS DUE EARLY NEXT WEEK. LOOK FOR E SHORE SURF TO INCREASE TO ADVISORY LEVELS BY FRIDAY NIGHT...AND REMAIN HIGH THROUGH THE WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL MIDNIGHT FOR BIG ISLAND SUMMITS. WIND ADVISORY UNTIL MIDNIGHT FOR HALEAKALA SUMMIT. HIGH SURF ADVISORY FROM 6 AM HST THURSDAY UNTIL 6 AM HST SATURDAY FOR NORTH AND WEST FACING SHORES OF KAUAI OAHU MOLOKAI AND NIIHAU AND FOR NORTH FACING SHORES OF MAUI. SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR ALL WATERS. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:36 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.